Alert archive / Georgia / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 191, NWS Columbia, SC

August 25, 2007Richmond County, Georgia

NWS Columbia, SC issued this severe thunderstorm warning at Aug 25, 2007, 2:42 PM EDT for Richmond County, Georgia. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 25, 2007, 2:42 PM EDT (18:42 UTC)
Expired
Aug 25, 2007, 3:30 PM EDT
In force
48 min
Issued by
NWS Columbia, SC
Area
Counties, with a storm outline in the text

County Richmond County, GA

The radar

The Columbia radar (KCAE), 116 km from the middle of the area, began a volume at 18:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 6.7 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2007-08-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2612 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2007-08-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 5 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2612 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
591 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
5 m²/s²
0-3 km storm-relative helicity
22 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KCAE 251842
SVRCAE
GAC245-251930-
/O.NEW.KCAE.SV.W.0191.070825T1842Z-070825T1930Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE COLUMBIA SC
242 PM EDT SAT AUG 25 2007

THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN RICHMOND COUNTY IN EAST CENTRAL GEORGIA

* UNTIL 330 PM EDT

* AT 240 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR   
  HEPHZIBAH...OR ABOUT 9 MILES SOUTH OF FORT GORDON. THIS STORM WAS 
  NEARLY STATIONARY. LOCALLIZED FLOODING OF LOW LYING AREAS CAN ALSO 
  BE EXPECTED.

* THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL
  AREAS OF THE INDICATED COUNTY.

REPORT LARGE HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY
SHERIFF...OR CALL THE NATIONAL WEATHER SERVICE IN COLUMBIA TOLL FREE
AT 1 800 7 7 5 7 1 9 9.

LAT...LON 3330 8215 3333 8198 3323 8195 3324 8204
      3325 8205 3325 8206 3323 8208 3323 8210
TIME...MOT...LOC 1842Z 275DEG 0KT 3328 8211

$$
SJN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Columbia, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 25, 1:30 PM EDT, 1 hour 12 minutes earlier.

Area forecast discussion, Aug 25, 1:30 PM EDT, 1 hour 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE COLUMBIA SC
130 PM EDT SAT AUG 25 2007

.SYNOPSIS...
A PRESSURE RIDGE WILL REMAIN IN THE FORECAST AREA THROUGH TONIGHT.
A WEAK COLD FRONT WILL APPROACH SUNDAY. THE FRONT WILL MOVE INTO
THE REGION SUNDAY NIGHT AND STALL.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
NOT MUCH CHANGE FROM THE OVERNIGHT PACKAGE. EXPECT THUNDERSTORMS
MAINLY ASSOCIATED WITH STRONG HEATING THIS AFTERNOON. THE GUIDANCE
IS CONSISTENT WITH JUST SLIGHT CHANCE POPS. MODERATE INSTABILITY
PLUS SOME DRY MID-LEVEL AIR SUPPORTS A POSSIBILITY OF NEAR SEVERE
WIND GUSTS WITH A FEW OF THE THUNDERSTORMS. WET BULB ZERO HEIGHTS
PLUS THE INSTABILITY ALSO SUPPORTS A POSSIBILITY OF LARGE HAIL.
EXPECT HEAT INDEX VALUES TO BE A FEW DEGREES HIGHER COMPARED TO
YESTERDAY...BUT STILL STAY JUST BELOW THE HEAT ADVISORY CRITERIA.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH SUNDAY NIGHT/...
THE THUNDERSTORM CHANCE APPEARS LOW TONIGHT BECAUSE OF CONTINUED
RIDGING AND THE LOSS OF HEATING. EXPECT A BETTER CHANCE SUNDAY AND
SUNDAY NIGHT. AN INCREASE IN MOISTURE AHEAD OF THE COLD FRONT SHOULD
OCCUR SUNDAY WITH CONTINUED LOW-LEVEL CONVERGENCE ASSOCIATED WITH
THE FRONT SUNDAY NIGHT. THE MOS POPS AROUND 30 PERCENT MAY BE TOO
LOW...BUT FOLLOWED BECAUSE OF LINGERING UPPER-LEVEL RIDGING SUNDAY
AND THE LOSS OF HEATING SUNDAY NIGHT. USED THE GUIDANCE CONSENSUS FOR
THE TEMPERATURE FORECAST.

&&

.LONG TERM /MONDAY THROUGH FRIDAY/...
THE GFS CONTINUES TO SHOW A DIFFUSE FRONT STALLED IN THE FORECAST
AREA EARLY AND ANOTHER COLD FRONT MOVING INTO THE REGION LATE IN
THE PERIOD. THE GFS ENSEMBLE MEANS SUPPORT CHANCE POPS WITH NEAR
NORMAL TEMPERATURES.

&&

.AVIATION /18Z SATURDAY THROUGH WEDNESDAY/...
18Z SATURDAY THROUGH WEDNESDAY/...
VFR CONDITIONS THROUGHOUT MUCH OF THE 24 HR TAF PERIOD EXCEPT FOR
EARLY MORNING FOG. SCATTERED THUNDERSTORMS ARE EXPECTED THIS
AFTERNOON AND EVENING...BUT COVERAGE EXPECTED TO BE LOW ENOUGH TO
LEAVE OUT OF THE TAFS AT THIS TIME.

AVIATION OUTLOOK...SUNDAY THROUGH WEDNESDAY
SUNDAY THROUGH WEDNESDAY...
THERE WILL BE A CHANCE OF MAINLY AFTERNOON AND EVENING
THUNDERSTORMS SUNDAY THROUGH WEDNESDAY. EARLY MORNING FOG IS ALSO
POSSIBLE EACH DAY.

&&

.CAE WATCHES/WARNINGS/ADVISORIES...
SC...NONE.
GA...NONE.

&&
Hazardous weather outlook, Aug 25, 5:20 AM EDT, 9 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE COLUMBIA SC
520 AM EDT SAT AUG 25 2007

GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-260930-
LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD-
MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON-
RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON-
BAMBERG-
520 AM EDT SAT AUG 25 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL GEORGIA AND
CENTRAL SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT

EXPECT A CHANCE OF SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND
EVENING. AN ISOLATED THUNDERSTORM MAY BECOME SEVERE...AND PRODUCE
HAIL AND STRONG WIND GUSTS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Aug 25, 2:01 PM EDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE COLUMBIA SC
201 PM EDT SAT AUG 25 2007

SCZ022-025>031-035>038-041-GAZ065-077-252001-
AIKEN-BAMBERG-BARNWELL-BURKE-CALHOUN-CLARENDON-EDGEFIELD-KERSHAW
-LEE-LEXINGTON-ORANGEBURG-RICHLAND-RICHMOND-SALUDA-SUMTER-
INCLUDING THE CITIES OF AIKEN...AUGUSTA...BISHOPVILLE...COLUMBIA
...LEXINGTON...ORANGEBURG...SUMTER...
201 PM EDT SAT AUG 25 2007

...STRONG STORMS DEVELOPING OVER THE AREA...
WIDELY SCATTERED THUNDERSTORMS WERE DEVELOPING OVER THE EASTERN CSRA
AND CENTRAL MIDLANDS. THESE STORMS WERE MOVING SLOWLY EAST AT 5 TO
10 MPH.  LOCALLY HEAVY RAINS CAN BE EXPECTED WITH THESE STORMS WITH
WIND GUSTS TO 45 MPH.  PEA SIZE HAIL MAY ALSO OCCUR.

Nearby

Severe Thunderstorm Warnings in Georgia, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.